Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Wakefield, VA

May 2, 20165 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 5:34 PM EDT for 5 counties in Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 5:34 PM EDT (21:34 UTC)
Expired
May 2, 2016, 6:15 PM EDT
In force
41 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Charles City County, VA, James City County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 31 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WUUS51 KAKQ 022134
SVRAKQ
VAC036-095-149-181-183-022215-
/O.NEW.KAKQ.SV.W.0029.160502T2134Z-160502T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SURRY COUNTY IN SOUTHEASTERN VIRGINIA...
  NORTHEASTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHEASTERN SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...
  SOUTHWESTERN JAMES CITY COUNTY IN SOUTHEASTERN VIRGINIA...

* UNTIL 615 PM EDT

* AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CABIN POINT...
  OR NEAR CLAREMONT...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CLAREMONT AROUND 555 PM EDT. 
  RUSTIC AROUND 605 PM EDT. 
  WILLIAMSBURG AND HOLDCROFT AROUND 615 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARSLEY...
TAYLORS CORNER...GWALTNEY CORNER...MOUNT AIRY...GOVERNORS LAND...BARHAM...
BRANDON...SAVEDGE...SPRING GROVE AND OAK HILL CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3707 7717 3740 7696 3739 7694 3738 7694
      3739 7693 3727 7674 3725 7673 3725 7670
      3724 7669 3701 7705
TIME...MOT...LOC 2133Z 219DEG 19KT 3714 7703 

HAIL...1.00IN
WIND...<50MPH
 
$$

MINNICK
1 follow-up statement
676 
WWUS51 KAKQ 022151
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EDT MON MAY 2 2016

VAC183-022200-
/O.CAN.KAKQ.SV.W.0029.000000T0000Z-160502T2215Z/
SUSSEX VA-
551 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUSSEX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.

LAT...LON 3707 7704 3712 7712 3740 7696 3739 7694
      3738 7694 3739 7693 3727 7674 3725 7673
      3725 7670 3724 7669 3705 7699
TIME...MOT...LOC 2150Z 217DEG 20KT 3721 7694 

$$

VAC036-095-149-181-022215-
/O.CON.KAKQ.SV.W.0029.000000T0000Z-160502T2215Z/
SURRY VA-PRINCE GEORGE VA-CHARLES CITY VA-JAMES CITY VA-
551 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN SURRY...NORTHEASTERN PRINCE GEORGE...SOUTHEASTERN
CHARLES CITY AND SOUTHWESTERN JAMES CITY COUNTIES...

AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAREMONT...
MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  RUSTIC AND SCOTLAND AROUND 600 PM EDT. 
  JAMESTOWN AROUND 605 PM EDT. 
  WILLIAMSBURG AND HOLDCROFT AROUND 615 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARSLEY...
TAYLORS CORNER...GWALTNEY CORNER...MOUNT AIRY...GOVERNORS LAND...BRANDON...
SAVEDGE...SPRING GROVE...OAK HILL CORNER AND WILLIAMSBURG AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3707 7704 3712 7712 3740 7696 3739 7694
      3738 7694 3739 7693 3727 7674 3725 7673
      3725 7670 3724 7669 3705 7699
TIME...MOT...LOC 2150Z 217DEG 20KT 3721 7694 

HAIL...1.25IN
WIND...<50MPH
 
$$

MINNICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 46 minutes earlier.

Area forecast discussion, May 2, 4:48 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT MON MAY 2 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS
EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE
COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL
THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE
WILL DROP ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING
IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW
WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE
DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN
TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND
WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS
EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY
(60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE
MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW
COUNTIES. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE
NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM
NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND
MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY
DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR
60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR
60.

UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO
UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE
MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU
THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON
WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN
THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO
SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE
EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST
HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE
UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE
LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER
60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN
HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT
INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE
COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS
LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS
RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY
AND MILD CONDITIONS.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE
ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT
VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN
SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW
CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN
CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER
THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH
IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR
EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A
STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN
WILL COTNINUE THRU THE END OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS
AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID-
ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH
GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY
WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS
ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE
AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD
CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD
FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA
CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE
FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT
INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS
OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL
GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS
EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT
THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...MAS
MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1245 PM EDT MON MAY 2 2016

VAZ048-060>062-064>069-079-080-509>516-031645-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-085-099-031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ081>083-090-517>522-031645-
PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 2, 5:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT MON MAY 2 2016

VAZ062-069-083-511>513-515-516-022215-
POWHATAN-NEW KENT-EASTERN HANOVER-WESTERN HANOVER-GOOCHLAND-WESTERN
HENRICO (INCLUDING THE CITY OF RICHMOND)-WESTERN CHESTERFIELD-EASTERN
HENRICO-
509 PM EDT MON MAY 2 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GOOCHLAND... NORTHERN HENRICO...NORTHWESTERN NEW KENT...EAST CENTRAL
POWHATAN... NORTHWESTERN CHESTERFIELD...SOUTHWESTERN KING WILLIAM
AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY OF RICHMOND...

AT 508 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EAST HIGHLAND
PARK...OR OVER VIRGINIA UNION UNIVERSITY...MOVING NORTHEAST AT 20
MPH. ADDITIONAL STRONG STORMS WERE LOCATED NEAR MIDLOTHIAN.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...TUCKAHOE...HIGHLAND SPRINGS...VIRGINIA UNION UNIVERSITY...
VIRGINIA COMMONWEALTH UNIVERSITY...BON AIR...DOWNTOWN RICHMOND...
UNIVERSITY OF RICHMOND...MECHANICSVILLE...GLEN ALLEN...LAUREL...LAKESIDE...
TUNSTALL...EAST HIGHLAND PARK...STUDLEY...ASHCAKE...SOLOMONS STORE...
ROSLYN HILLS...ATLEE...MIDLOTHIAN AND FAIR OAKS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3776 7734 3775 7730 3773 7732 3774 7729
      3771 7729 3771 7724 3769 7724 3769 7721
      3768 7720 3769 7719 3766 7719 3767 7715
      3766 7711 3763 7713 3762 7709 3760 7708
      3760 7705 3741 7770 3755 7778
TIME...MOT...LOC 2108Z 242DEG 16KT 3760 7742

MRD
Special weather statement, May 2, 5:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT MON MAY 2 2016

VAZ080-022215-
DINWIDDIE-
516 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENSVILLE...
NORTHEASTERN BRUNSWICK...SOUTHERN CHESTERFIELD...AND DINWIDDIE
COUNTIES AND THE SOUTHWESTERN CITY OF PETERSBURG...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DINWIDDIE...
MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG STORMS WERE LOCATED
SOUTHWEST OF DINWIDDIE.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...MCKENNEY...SUTHERLAND...CARSON...DE WITT...ADD ISON...
BUTTERWORTH...REAMS...BURGESS...FIVE FORKS...PETERSBURG
AIRPORT...CHERRY HILL...WHARFS STORE...CENTER STAR AND ROCKY RUN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3723 7756 3722 7752 3722 7745 3721 7744
      3719 7745 3718 7742 3716 7742 3717 7740
      3700 7740 3688 7762 3689 7764 3688 7764
      3690 7765 3691 7769 3697 7777 3698 7779
TIME...MOT...LOC 2115Z 220DEG 17KT 3704 7757

MRD
Special weather statement, May 2, 5:18 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT MON MAY 2 2016

VAZ081-088-089-022200-
SUSSEX-SURRY-PRINCE GEORGE-
518 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SURRY...EAST
CENTRAL PRINCE GEORGE AND NORTHEASTERN SUSSEX COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAVERLY...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WAVERLY AROUND 530 PM EDT.
  CABIN POINT AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARSLEY...TAYLORS
CORNER...GWALTNEY CORNER...BARHAM...SAVEDGE...SPRING GROVE...NEWVILLE AND
OAK HILL CORNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3695 7714 3705 7724 3725 7704 3710 7684
TIME...MOT...LOC 2117Z 225DEG 13KT 3703 7714

MINNICK
Special weather statement, May 2, 5:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT MON MAY 2 2016

VAZ066>068-080-022215-
AMELIA-NOTTOWAY-LUNENBURG-DINWIDDIE-
524 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG...
NORTHWESTERN BRUNSWICK...NOTTOWAY...SOUTH CENTRAL AMELIA AND WEST
CENTRAL DINWIDDIE COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOTTOWAY...OR
NEAR BLACKSTONE...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CREWE AND NOTTOWAY AROUND 540 PM EDT.
  FORT PICKETT AROUND 545 PM EDT.
  BLACKSTONE AROUND 550 PM EDT.
  SPAINVILLE AROUND 610 PM EDT.
  WILSONS AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WELLVILLE...CLAY STORE...
BLACKSTONE AIRPORT...NORTH WELLVILLE...HEBRON...DENARO...DOMINY CORNER...
MURDOCKS...THE FALLS AND RUBERMOUNT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3706 7825 3733 7800 3713 7776 3700 7798
      3702 7799 3702 7801 3698 7801 3693 7809
TIME...MOT...LOC 2123Z 228DEG 15KT 3706 7811

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:57 PM EDTSpecial Weather StatementAKQFluvanna33 min
May 1, 11:35 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Powhatan, Prince Edward40 min
May 2, 12:20 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward40 min
May 2, 1:00 AM EDTSpecial Weather StatementAKQChesterfield, City of Richmond60 min
May 2, 5:09 PM EDTSpecial Weather StatementAKQCity of Richmond66 min
May 2, 5:16 PM EDTSpecial Weather StatementAKQDinwiddie59 min
May 2, 5:18 PM EDTSpecial Weather StatementAKQSurry42 min
May 2, 5:22 PM EDTSevere Thunderstorm WarningAKQDinwiddie38 min
May 2, 5:24 PM EDTSpecial Weather StatementAKQNottoway51 min
May 2, 5:33 PM EDTSevere Thunderstorm WarningAKQHanover, King William31 min
May 2, 5:57 PM EDTSpecial Weather StatementAKQSurry, City of Williamsburg33 min
May 2, 6:00 PM EDTSpecial Weather StatementAKQMecklenburg45 min
May 2, 6:08 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more52 min
May 2, 6:22 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia38 min
May 2, 6:38 PM EDTSpecial Weather StatementAKQGloucester, Mathews52 min
May 2, 6:55 PM EDTSpecial Weather StatementAKQKing and Queen, New Kent50 min
May 2, 6:58 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry47 min
May 2, 6:58 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland47 min
May 2, 7:04 PM EDTSpecial Marine WarningAKQ41 min
May 2, 7:12 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward48 min
May 2, 7:20 PM EDTSpecial Weather StatementAKQFluvanna40 min
May 2, 7:27 PM EDTSpecial Weather StatementAKQSouthampton33 min
May 2, 7:31 PM EDTSpecial Weather StatementAKQChesterfield44 min
May 2, 7:36 PM EDTSpecial Weather StatementAKQLancaster, Northumberland39 min
May 2, 7:38 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Surry, York, City of Williamsburg52 min
May 2, 7:44 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk46 min
May 2, 7:55 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan50 min
May 2, 7:57 PM EDTSpecial Marine WarningAKQ63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.